• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Coming off venlafaxine

trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Has anyone else had to come off venlafaxine to change to something else? I've been on 225mg for a few weeks, having recently gone up from 150. It's never really worked and I've had a bit of a crisis so the doc has suggested I change back to citalopram. He wants me to taper off in just a couple of days but I've heard it can cause problems so I'm reducing by 37.5 every day, took 150 today.

Anyway today my legs have been a bit shaky and I've felt a bit anxious when going out. What have other people found when coming off this stuff?
 
S

*Sapphire*

Guest
I came off venlaflaxine (maximum dose to nothing). I must say I was not very well at the time, so any withdrawals i was getting I might have put down to being unwell. I think mine was more pins and needles and tiredness in my legs, and not feeling like I had put my feet properly on the floor! Obscure I know!

But I do know that others have had bad experiences coming off it. It might be worth seeing if your doctor will allow you to reduce more slowly, over weeks if withdrawal effects are bad.
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Well I took my last 37.5 of venlafaxine this morning, very little in the way of ill effects after that first morning. I'm actually feeling very chilled, not needed any diazepam today either. I'm so tempted to not start with the citalopram tomorrow... :unsure:
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Oh dear, had a very strange feeling in my head when I got up this morning. It's hard to describe. I took my 40mg citalopram and it seems to have gone, although not sure whether it would have gone anyway. Quite anxious and fed up today, I thought my friend (if you have read my other posts you will know i get obsessed with a male confidant) had blocked me on facebook, turns out he hadnt but he told me to grow up. Thats odd since im 47 and hes 24. :confused: I replied telling him i didnt think it was appropriate, helpful or kind to tell someone with a very real fear and suffering from acute anxiety to grow up.

I think I've stuffed everything up, he's not replied. So scared I've lost him as a friend :cry2:
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
The odd feeling came back again earlier this evening, it was like I was doing everything in slow motion going round Sainsbury's, head quite floaty. Anyone else had this?
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
I had very strong withdrawal effects coming off venlafaxine earlier this year in particular shock like sensations in my head. Its best to talk to ther doctor about it as they can get pretty bad.
Kp
 
E

embo1973

New member
Joined
Sep 28, 2009
Messages
1
Venlafaxine...........withdrawals

Hey there..
First time on site and registart to reply to a quote..
I live in Scotland. and i have been on Venlafaxine for almost 9yrs now.
I have on 4 occasions tried to come off the tablets because i dont want to be taking pills FOREVER!
In dropping my dosage these times. I too, have suffered from Sharp pains in my head, like how you see lightening in the sky! The best i can describe it. Also my face and mouth starts to numb like i have just walked out of the dentist after being injectect with numbness. I get slurred speech, no co-ordination, i cant drive during withdrawal. I have twice tried to get to a doctor by car, and twice i have nearly been in a head on collision. ( no option however, as i desperately needed someone to help me.. My vision also blurrs badly.. But i was at the doc's today to get repeat prescription, and explained to him that i feel my meds are starting to wear off me sooner each day. Explained to him that, and he said there is nothing we can do.. I take 150mg a day, and have been on this dosage for nearly 3yrs.. Does anyone have any advice, on what i could do next. As trying to get the doc that prescribed me these pills when my youngest son was born, ( for anxiety, and slight depression) he is so very hard to get a hold off..

:scared::scared::grouphug:
 

Similar threads

Top